Aa
Aa
A
A
A
Close
Avatar universal

Shaking, how long?

I have changed my playground and have been clean for four months now. I didn't have a bad detox with only slight shaking. However currently I seem to get shaky as the day goes on, some days are worse than others. How long is this going to last, is there preventative measures I can take? I currently take Celexa for depression but I was shaky before this and the doctor recommended that I increase my dose but it hasn't had any effect on the shaking. Any advice will be greatly appreciated.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
COMMUNITY LEADER
Could u be more specific  about what drugs u used plus alcohol consumption for how long and how much?
Helpful - 0
1475202 tn?1536270977
I don't know much about the Anti-depressant you are taking but I did a little research for you and found that Celexa is the generic name of a drug called Citalopram. It is worth your while to read the drug fact sheet for this medication. Here is a small exert of what I found:

"Notice

[Posted 08/24/2011] ISSUE: FDA notified healthcare professionals and patients that the antidepressant citalopram hydro bromide (Celexa) should no longer be used at doses greater than 40 mg per day because it can cause abnormal changes in the electrical activity of the heart. Changes in the electrical activity of the heart (prolongation of the QT interval of the electrocardiogram [ECG]) can lead to an abnormal heart rhythm (including Torsade de Pointes), which can be fatal."

Here is the link to the provided information: http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001041/

You should also know that the shaking you are experiencing may not at all be a side effect from alcohol at all. It may be anxiety which can be triggered by alcohol but also hereditary. I have had a lot of experience living with this as does most of the rest of my family. I have tried other medications and I have found that Lexapro is a very good drug to help you get control of it. So use extreme discretion if you choose to keep increasing your dosage of Celexa but personally I recommend you talk to your doctor about discontinuing the drug completely and asking about Lexapro. Once the correct dosage has been prescribed this may work very well for you.

Depending on the dosage you are taking now you may consider a different doctor. I wish you well my friend. Take care.

Randy
Helpful - 0
495284 tn?1333894042
Are you taking anything else?
Helpful - 0
Avatar universal
I didn't take any other drugs while drinking, I would binge heavy on the weekends and it caught up with me. This happened from age 20 to around 25 when I started to slow down. I have be diagnosed with Generalized Anxiety Disorder and Post Traumatic Stress Disorder. I haven't had a panic attack in a year which was caused by drinking. I am starting to wonder if I don't necessarily have depression but my issue is more anxiety and the lack of control makes me depressed and thus I am tackling the wrong problem. Thank you for the reference to Lexapro I will look into that versus my current 20mg dosage of Celexa. On a side note I did try to take Wellbutrin for a while and it made me a lot more shaky so I quit taking it.
Helpful - 0
Have an Answer?

You are reading content posted in the Alcoholism Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
Nebulae, OH
3060903 tn?1398565123
Other
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.